Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the entropy of the convex hull of finite sets

Author: Ioanna Kyrezi
Journal: Proc. Amer. Math. Soc. 128 (2000), 2393-2403
MSC (2000): Primary 46B07, 46B20, 47B37, 52A38
Published electronically: November 29, 1999
MathSciNet review: 1662261
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give estimates for the entropy numbers and the Gel$'$fand diameters of the symmetric convex hull of a finite number of points in a Banach or a Hilbert space.

References [Enhancements On Off] (What's this?)

  • [BM] J. Bourgain and V. D. Milman, New volume ratio properties for convex symmetric bodies in $\mathbb R^n$, Invent. Math. 88 (1987), 319-340. MR 88f:52013
  • [BP] K. Ball and A. Pajor, The entropy of convex bodies with ``few'' extreme points, London Math. Soc. Lecture Notes Series 158 (1990), 25-32. MR 93b:46024
  • [BP2] -, Convex bodies with few faces, Proc. Amer. Math. Soc. 110 (1990), 225-231. MR 90m:52011
  • [C] B. Carl, Inequalities of Bernstein-Jackson type and the degree of compactness of operators in Banach spaces, Ann. Inst. Fourier 35 (3) (1985), 79-118. MR 86m:47022
  • [CP] B. Carl and A. Pajor, Gel$'$fand numbers of operators with values in Hilbert spaces, Invent. Math. 94 (1988), 479-504. MR 90d:46023
  • [CKP] B. Carl, I. Kyrezi and A. Pajor, Metric entropy of convex hulls in Banach spaces, to appear in the Journal of London Mathematical Society.
  • [CS] B. Carl and I. Stephani, Entropy, compactness and the approximation of operators, Cambridge University Press (1990). MR 92e:47002
  • [LT] J. Lindenstrauss and C. Tzafriri, Classical Banach spaces, vol. 1,2, Springer Verlag (1977/79). MR 58:17766; MR 81c:46001
  • [Pie] A. Pietsch Operator ideals, Berlin (1978), North Holland (1980). MR 81j:47001
  • [P1] G. Pisier, Volume inequalities in the geometry of Banach spaces, Cambridge University Press (1989).
  • [P2] -, Remarques sur un résultat non publié de B. Maurey, Séminaire d'Analyse Fonctionnelle, Ecole Polytechnique-Palaiseau, Exposé 5 (1980/1981). MR 83h:46026
  • [S] L. Santaló, Un invariante afin para los cuerpos convexos den espacio de $n$ dimensiones, Portugal Math. 8 (1949), 155-161.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46B07, 46B20, 47B37, 52A38

Retrieve articles in all journals with MSC (2000): 46B07, 46B20, 47B37, 52A38

Additional Information

Ioanna Kyrezi
Affiliation: Université de Marne-la-Vallée, Equipe d’Analyse et de Mathématiques Appliquées, Cité Descartes, 5 Bd Descartes, Champs sur Marne, 77454 Marne-la-Vallée Cedex 2, France

Keywords: Metric entropy, entropy numbers, Gel$'$fand numbers
Received by editor(s): June 14, 1998
Received by editor(s) in revised form: September 22, 1998
Published electronically: November 29, 1999
Additional Notes: The author’s research was supported by Hellenic S.S.F
Communicated by: Dale Alspach
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society